Thunderstorm Wind, San Miguel
- When
- June 24, 4:40 PM MST
- Where
- San Miguel County, 12 mi NE of Trementina
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.583, -104.267
Heavy rain and pea size hail also reported.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 24, 1:20 PM MST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 220 PM MDT SAT JUN 24 2006 .DISCUSSION...PLACEMENT OF POPS AGAIN THE MAIN FOCUS AS ACTIVE WX PATTERN TO CONTINUE ACROSS NM INTO NEXT WEEK. THUNDERSTORMS ALREADY BECAME SEVERE OVER EAST SLOPES OF THE SANGRES THIS AFTERNOON WHERE MOIST LOW LEVEL UPSLOPE FLOW MEETS NW FLOW ALOFT. THIS WEAK TO MODERATE SHEAR IS PRESENT ACROSS MUCH OF NE NM. IN ADDITION TO OROGRAPHIC LIFTING...OUTFLOW BOUNDARY FROM LAST NIGHTS CENTRAL HIGH PLAINS STORMS IS DRAPED ACROSS THE NORTHEAST. THIS BOUNDARY SHOULD BE THE FOCAL POINT FOR STORMS EARLY THIS EVENING...SOME OF WHICH COULD BE SEVERE. WHILE INDIVIDUAL STORMS WILL MOVE SOUTH OR SE...BEST AREA OF STRONG TO SEVERE STORMS WILL THEN SHIFT SE INTO EC NM PLAINS DURING THE LATTER HALF OF THE EVENING. ANTICIPATE A SEVERE THUNDERSTORM WATCH FOR DAMAGING WINDS/LARGE HAIL ACROSS PARTS OF THIS AREA BEFORE NORMAL AFTERNOON ZONE ISSUANCE TIME...SO ZONES MAY BE ISSUED EARLIER THAN USUAL. MEANWHILE TO THE WEST...ISOLATED STORMS DEVELOPING NOW SHOULD PERSIST THROUGH AT LEAST MID EVENING. BEST CHANCE IS ACROSS SOUTHERN AREAS FROM THE SACS TO THE GILA. STORMS THERE WILL MOVE SOUTHWEST. FINALLY FROM ABQ NWWD...STORMS SHOULD BE DRY IN NATURE AS LOW LEVEL DEW POINTS HAVE ALREADY DROPPED IN MOST AREAS. POTENTIAL FOR GUSTY MICROBURST WINDS EXISTS IN THOSE AREAS FOR A SHORT TIME THIS EVENING. THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL PRODUCE A STRONG PUSH THROUGH THE GAPS IN THE CENTRAL MOUNTAIN CHAIN TONIGHT. THE STRONGEST WINDS SHOULD BE AFTER MIDNIGHT INTO EARLY SUNDAY MORNING WITH 25-35 GUSTS TO 45 MPH POSSIBLE. HOWEVER IF WINDS BUST THROUGH WITH APPRECIABLE FORCE EARLY THIS EVENING...THERE WOULD BE A BETTER CHANCE FOR STORMS TO FIRE UP OVER THE WEST MESA. WILL MONITOR. WITH MOISTURE SURGE WESTWARD OVERNIGHT...THE CONTINENTAL DIVIDE SHOULD BECOME MORE FAVORED FOR THUNDERSTORMS SUNDAY AFTERNOON. IN THE EAST...A STRONG COLD FRONT WILL PUSH ACROSS THE PLAINS PRODUCING SCATTERED TO NUMEROUS STORMS. ANOTHER PUSH OF EAST CANYON WINDS LATE SUNDAY COULD INTERACT WITH STORMS OVER THE DIVIDE TO GIVE ABQ METRO A SHOT AT RAIN. HOWEVER...IF WINDS GET TOO STRONG...IN THE 25-35 MPH RANGE...MOST OF THE RAIN WILL BE SHUT OFF IN THE RIO GRANDE VALLEY. TENDED TO NARROW THE DIURNAL TEMP RANGE FROM GUIDANCE OFFERINGS IN THIS WETTER PATTERN WITH COOLER DAYS AND SLIGHTLY MILDER NIGHTS EXPECTED. INDICATIONS ARE THAT SHORT WAVE TROUGHS WILL TUMBLE DOWN THE EAST SIDE OF THE PERSISTENT ARIZONA UPPER HIGH FOR MUCH OF NEXT WEEK. USED FAIRLY BROAD BRUSH TO PAINT ISOLATED TO SCATTERED CATEGORY POPS OVER THE ENTIRE AREA...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 94 63 88 / 5 5 10 20 GALLUP.......................... 48 90 53 83 / 5 5 10 10 GRANTS.......................... 53 88 56 80 / 10 10 20 20 GLENWOOD........................ 57 93 60 90 / 30 30 30 30 CHAMA........................... 41 76 44 74 / 10 30 30 30 LOS ALAMOS...................... 55 79 50 74 / 20 30 40 30 RED RIVER....................... 42 69 42 65 / 40 60 50 30 TAOS............................ 53 79 48 74 / 40 50 50 30 SANTA FE........................ 54 80 52 74 / 30 40 50 30 SANTA FE AIRPORT................ 57 83 55 76 / 20 30 50 30 ESPANOLA........................ 57 85 52 79 / 20 30 40 30 ALBUQUERQUE HEIGHTS............. 66 88 64 81 / 10 20 40 30 ALBUQUERQUE VALLEY.............. 63 89 62 83 / 10 20 40 30 ALBUQUERQUE FOOTHILLS........... 62 86 61 80 / 20 20 50 30 ALBUQUERQUE WEST MESA........... 62 90 62 80 / 10 20 40 30 SOCORRO......................... 61 89 62 84 / 20 20 40 30 SANDIA PARK/CEDAR CREST......... 58 78 56 73 / 30 30 60 40 MORIARTY/ESTANCIA............... 51 82 54 75 / 30 30 60 40 CARRIZOZO....................... 56 85 57 80 / 20 20 50 30 RUIDOSO......................... 53 77 49 71 / 20 40 60 40 RATON........................... 53 75 49 72 / 50 50 40 30 LAS VEGAS....................... 51 74 47 70 / 40 50 50 30 ROY............................. 55 74 53 72 / 50 50 40 20 CLAYTON......................... 58 75 55 77 / 60 40 30 20 SANTA ROSA...................... 60 81 58 79 / 40 40 40 30 TUCUMCARI....................... 61 82 58 81 / 60 30 30 20 FORT SUMNER..................... 63 83 63 81 / 40 30 50 30 CLOVIS.......................... 62 81 60 80 / 40 30 40 20 PORTALES........................ 62 83 61 80 / 40 20 40 20 ROSWELL......................... 66 88 65 84 / 10 20 50 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 24 2006 NMZ001>021-026-251200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST...EAST CENTRAL AND PORTIONS OF CENTRAL NEW MEXICO NEAR AND EAST OF A LINE FROM RATON TO CLINES CORNERS TO CORONA. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WIND GUSTS. A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN 35 AND 50 MPH BETWEEN THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL DIVIDE. THE STORMS WILL BE MORE DRY THAN WET SO LIGHTNING STRIKES MAY STILL CREATE SOME FIRE STARTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING NEAR AND EAST OF A LINE FROM RATON TO CLINES CORNERS TO CORONA. 43
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 PM MDT SAT JUN 24 2006 NMZ004-005-242215- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORMS MOVING OVER EASTERN TAOS...SOUTHWEST COLFAX...AND WESTERN MORA COUNTIES... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR BLACK LAKE...ANGEL FIRE...AND BETWEEN MORA AND LEDOUX. MOVEMENT OF THE ACTIVITY WAS GENERALLY TO THE SOUTH AT 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANGEL FIRE...EL TURQUILLO...GUADALUPITA...LUCEROS AND OJO FELIZ. MOTORISTS CAN EXPECT BRIEF...BUT MODERATE TO HEAVY RAINS AND PONDING OF WATER ON THE HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 358 PM MDT SAT JUN 24 2006 NMZ013-242230- QUAY COUNTY- ...STRONG THUNDERSTORM MOVING SOUTH OVER QUAY COUNTY... AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR NARA VISA. MOVEMENT WAS SOUTH AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE NARA VISA...AND RURAL NORTHEASTERN QUAY COUNTY. MOTORISTS CAN EXPECT BRIEF MODERATE TO HEAVY RAINS...AND PONDING OF WATER ON U.S. HIGHWAY 54 AS THIS STORM MOVES THROUGH THE AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 416 PM MDT SAT JUN 24 2006 NMZ004-005-242245- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORMS MOVING SOUTH TO SOUTHWEST OVER MORA AND NORTHERN SAN MIGUEL COUNTIES... AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES NORTH OF VALMORA AND NEAR RAINSVILLE. MOVEMENT OF THE STORMS WAS SOUTHWEST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUENA VISTA... GOLONDRINAS...LA CUEVA...LUCEROS...OJO FELIZ AND RAINSVILLE. MOTORISTS CAN EXPECT BRIEF...BUT MODERATE TO HEAVY RAINS AND PONDING OF WATER ON HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
446 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL LAS VEGAS 35.60N 105.22W
06/24/2006 E0.88 INCH SAN MIGUEL NM STORM CHASER
STREET FLOODING
&&
DSThe Cannon AFB radar (KFDX), 121 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
Heavy rain and pea size hail also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510852.